Tygacil labeling updated to include increased mortality risk

The FDA is reminding healthcare professionals that intravenous Tygacil (tigecycline, from Pfizer) can increase mortality risk in the treatment of serious bacterial infections. This increased risk, based on pooled analysis of clinical trials, was most evident in patients treated for hospital acquired pneumonia, particularly ventilator-associated pneumonia, but was also seen in patients with complicated skin and skin structure infections, intra-abdominal infections and diabetic foot infections. The FDA has updated the product labeling to include information about this risk. Alternatives to Tygacil should be considered in patients with severe infections.


Tygacil is indicated in adults ≥18yrs for the treatment of complicated skin and skin structure infections, intra-abdominal infections and community-acquired bacterial pneumonia (CABP).

For more information visit www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm224626.htm.